Upcoming Events

Dillon County First Steps is offering child care training to all child care providers. Trainings are free of charge. Registration is required one week prior to each event. Click here to register for the free event. Sessions will open 30 minutes prior to the scheduled time. No late entries allowed. For more information, call (843) 774-0061.

Training Title & DateSession Description & HoursTrainer
Director’s 101 DSS
Sat., Jan. 22, 2022
(9am – 11am)
(2.0 hrs Program Admin) Evaluate the various roles of Child Care Directors. Examine and discuss importance and implementation of the SC Child Care Licensing Regulations. Identify types of documentation required by SC Child Care Licensing.Manija Torian, CCR&R Quality Coach
Family Child Care Business Practices: Risk Management
TBD
(Time TBD)
(1.0 hrs Program Admin) As an owner of a home-based early childhood program focusing on appropriate business practices are vital for the survival of your program.  This training will emphasize on the
development of contracts with parents, setting program policies and procedures, and understanding the importance of having contracts, policies and procedures in place in a Family Child Care early childhood program.
Manija Torian, CCR&R Quality Coach
Director’s 102: Time Management
Sat., Jan. 22, 2022
(11:30am – 1:30pm)
(2.0 hrs Program Admin) A frequent complaint of center directors is not having enough time. Everyone has
unique and distinct life goals but few of us feel we have enough time to balance work carefully and consciously, family, and personal priorities. Time management becomes an issue. In this session we will look at what gets in the way of your being as effective as you would like in managing your time? Is it interruptions from staff and parents, situations with children that require your assistance, phone calls, or paperwork and reporting deadlines? Time management is
all about making the most effective use of your time and working smarter, not harder. It requires planning, and then sticking to the plan –and that takes discipline.
Manija Torian, CCR&R Quality Coach
Bloodborne Basic Training
Sat. Jan. 29, 2022
(9am – 10am)
(1.0 hrs Health & Safety) This interactive workshop covers the required training for bloodborne pathogens for
childcare employees by providing information and activities on how HIV, hepatitis B, and other bloodborne diseases are spread, how to use standard precautions, including Universal
Precautions, elements of the exposure control plan, and reporting procedures and any other program policies. This workshop will consist of a slide presentation, short video, and activities.
Dr. Anita Kieslich
Olympics
Sat. Jan. 29, 2022
(10:15am – 12:15pm)
(2.0 hrs Curriculum Activities) This workshop is to provide a theme-based fitness day that helps celebrate the Olympics and introduces teachers to strategies in helping children stay fit through movement.
The history of the International Olympic games will provide the teachers how the Olympics began and its basic model and principles for sportsmanship. With this workshop teachers will have the basics for creating their own Classroom Olympics, concentrating on fun, with movement activity challenges for children ages, 5 to 10 years of age. Movement is so important to incorporate into our children’s daily, but in this workshop, teachers will allow children to
experience how they can have fun while exercising and learning.
Dr. Anita Kieslich
Hands on Physical Science
Sat., Jan. 29, 2022
(1pm – 3pm)
(2.0 hrs Curriculum Activities) This workshop will help prepare young children in physical science. experiences. It
will offer fun and exciting science activities that children can easily complete with teacher supervision. This interactive workshop will give an overview of 14 branches/types of science and how physical science relates to the curiosity of young children. Five to seven experiments, using simple materials that are familiar to young children, will be demonstrated with an explanation of the scientific principles of static electricity and static tension.
Dr. Anita Kieslich
Developing Child Portfolios In The Classroom
101

Wed, Feb 9, 2022
(6pm – 8pm)
(2.0 hrs Professional Development)
In this session teachers will learn about how and why child assessment is used in the classroom as a developmental tool and the connects with items for the child’s portfolios.
Manija Torian, CCR&R Quality Coach
Fine Motor and Self Help
Sat, Feb 26, 2022
(9am – 11:30am)
(2.5 hours Growth & Development) This interactive workshop will provide participants a better understanding of child development, specifically fine motor and self-help skills. Through a series of activities, video segments, handouts, mini lectures, role play and demonstration, participants will examine the development of fine motor and self-care characteristics and the six components required for mastery of fine motor skills. In addition, fine motor signs of possible delays and strategies from SC Early Learning Standards, Health & Physical Development-Fine Motor Skills and Self Care skills will be examined.Dr. Anita Kieslich
Behavioral Learning Theories and Positive Reinforcers
Sat, Feb 26, 2022
(12:15pm – 2:45pm)
(2.5 hrs Child Guidance) The Behavioral Learning Theory will be defined emphasizing operant conditioning and the types of reinforcers that are most effective in early childhood learning. Further, the importance of acquiring social interaction, emotional awareness, and self-regulation will be
examine when implementing the behavioral learning approach.
Dr. Anita Kieslich
Communicating with Families about Developmental Concerns
Sat, March 5, 2022
(9am – 11am)
(2.0 hrs Professional Development) Participants will learn about monitoring developmental milestones of the children in their care. The participants will be able to recognize developmental red flags and learn strategies that will help them communicate about development with families. In addition, participants will receive information about resources available for families to access developmental screening and/or evaluation.Phines Black, Inclusion Specialist, SC Child Care Inclusion Collaborative
What’s in the Lunchbox?
Sat, March 5, 2022
(11:45am – 12:45pm)
(1.0 hrs Nutrition) Make smart choices about the foods served in child care! Lunchtime is an opportunity for children to grow healthy through a variety of nutritious foods and beverages. In this session, we will identify nutritious foods and best practices for child nutrition.Lynn Glenn, Health Educator II, ABC Quality
Being Physically Active-Indoors and Out!
Sat, March 5, 2022
(1pm – 2pm)
(1.0 hrs Curriculum) Being physically active throughout the day helps all children learn and improves their health. Leading children in movement activities every day and providing portable materials for active play are some of the ways to do this while also meeting the ABC Quality Standards. This session provides evidence and strategies for engaging young children in physical activity throughout the day, both indoors and outdoors.Lynn Glenn, Health Educator II, ABC Quality
Program Management:  Difficult People
March 31, 2022 (6pm – 7pm)
This workshop will explore the types of the challenging behaviors found in child care. By understanding these types and establishing positive, constructive strategies, the director and staff will be better prepared to respond in handling difficult situations